Alert archive / Kansas / Tornado Warnings in 2007
Tornado Warning 15, NWS Topeka, KS
NWS Topeka, KS issued this tornado warning at May 1, 2007, 2:33 PM CDT for Jackson County, Jefferson County, Kansas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2007, 2:33 PM CDT (19:33 UTC)
- Expired
- May 1, 2007, 3:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
Counties Jackson County, KS, Jefferson County, KS
The radar
The Topeka radar (KTWX), 80 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS53 KTOP 011934
TORTOP
KSC085-087-012015-
/O.NEW.KTOP.TO.W.0015.070501T1933Z-070501T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
233 PM CDT TUE MAY 1 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* TORNADO WARNING FOR...
EXTREME SOUTHEASTERN JACKSON COUNTY IN NORTHEAST KANSAS...
NORTHERN JEFFERSON COUNTY IN NORTHEAST KANSAS...
* UNTIL 315 PM CDT
* AT 231 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 3
MILES SOUTHEAST OF VALLEY FALLS...OR ABOUT 22 MILES NORTHEAST OF
TOPEKA...MOVING SOUTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
OZAWKIE...
PERRY LAKE...
MERIDEN...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY BUILDING. AS A
LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER
YOUR HEAD.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3931 9524 3937 9529 3941 9534 3929 9564
3912 9557
$$1 follow-up statement
000
WWUS53 KTOP 011950
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
250 PM CDT TUE MAY 1 2007
KSC085-087-012015-
/O.CON.KTOP.TO.W.0015.000000T0000Z-070501T2015Z/
JACKSON-JEFFERSON-
250 PM CDT TUE MAY 1 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR CENTRAL
JEFFERSON AND SOUTHEASTERN JACKSON COUNTIES...
AT 248 PM CDT...TRAINED WEATHER SPOTTERS OBSERVED SEVERAL FUNNEL
CLOUDS. THE FUNNEL CLOUDS WERE ASSOCIATED WITH A THUNDERSTORM NEAR
OZAWKIE...OR ABOUT 18 MILES NORTHEAST OF TOPEKA...MOVING SOUTHWEST
AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
PERRY LAKE...OZAWKIE AND MERIDEN.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY BUILDING. AS A
LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER
YOUR HEAD.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3928 9530 3934 9535 3938 9539 3929 9564
3912 9557
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at May 1, 3:45 AM CDT, 10 hours 48 minutes earlier.
Area forecast discussion, May 1, 3:45 AM CDT, 10 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 345 AM CDT TUE MAY 1 2007 .DISCUSSION... AN MCV CIRCULATION HAS MIGRATED INTO THE CWA AND WAS NEAR KMHK THIS MORNING WITH PRECIPITATION EXPANDING ALONG I-70 WEST THROUGH SALINA. THIS WILL LIKELY LAST THROUGH THE MORNING AND HAVE INCREASED POPS ACROSS PARTS OF NORTH CENTRAL AND NORTHEAST KANSAS. FRONTAL BOUNDARY FROM NORTHEAST NEBRASKA INTO NORTHEAST COLORADO WITH LITTLE IN THE WAY OF PRECIPITATION ASSOCIATED WITH IT. UPPER LOW WAS SPINNING OVER THE TEXAS PANHANDLE MOVING SLOWLY EASTWARD WITH TIME. PRECIPITATION FORECAST FOR TODAY IS A LITTLE TRICKY WITH RESPECT TO THE LOCATION OF HEAVY RAINFALL. UPPER LOW WILL MOVE INTO CENTRAL OKLAHOMA BY 00Z WEDNESDAY WITH DEFORMATION ZONE ACROSS SOUTHEAST AND EAST CENTRAL KANSAS. PRECIPITABLE WATER VALUES OF 1 INCH TO AS HIGH AS 1.50 INCHES ACROSS SOUTHEAST KANSAS ARE FORECAST TODAY. A BAND OF HIGH THETA E WILL ARC FROM NORTHWEST ARKANSAS NORTHWEST INTO CENTRAL KANSAS THIS AFTERNOON AND EVENING. CONVECTION THAT DEVELOPS ON THE NORTH AND EAST SIDE OF THE CIRCULATION WILL BE SLOW MOVING AND LIKELY TO HAVE SOME ISOLATED AREAS OF LOCALLY HEAVY RAIN. TONIGHT AREA OF PRECIPITATION WILL SHIFT SOUTHEAST AND BE MAINLY ACROSS EAST CENTRAL KANSAS AND SOUTH IN AREA OF 700 MB FRONTOGENESIS THIS EVENING THEN AS THE UPPER SYSTEM MOVES EAST OVERNIGHT FOCUS WILL BE MORE OVER MISSOURI AFTER 06Z. UPPER LOW REMAINS OVER SOUTHEAST KANSAS ON WEDNESDAY WITH FRONT SOUTH IN OKLAHOMA. EXPECT TO SEE CONVECTION AROUND THE CIRCULATION WEDNESDAY ACROSS EAST CENTRAL KANSAS. TROUGH OFF THE WEST COAST THIS MORNING MOVES INTO THE PLAINS WEDNESDAY NIGHT AND THURSDAY AS CURRENT LOW FILLS OVER EASTERN KANSAS OR WESTERN MISSOURI. WILL SEE MORE SCATTERED CONVECTION ACROSS THE CWA ON THURSDAY AS THIS TROUGH MOVES THROUGH WITH BEST CHANCES ACROSS THE EASTERN CWA IN DEEPER MOISTURE AND INSTABILITY. POTENTIAL EXISTS FOR UP TO TWO INCHES OF RAINFALL THROUGH THE EVENT ACROSS EAST CENTRAL KANSAS. PRECIPITATION WILL BE SPREAD OUT OVER THE NEXT COUPLE OF DAYS BUT THE SLOW MOVING STORMS COULD LEAD TO RISES ON AREA STREAMS AND FLOODING OF LOW LYING AREAS. TEMPERATURES NEXT FEW DAYS WILL BE TRICKY WITH CLOUD COVER AND PRECIPITATION AND HAVE ADJUSTED THEM DOWN. MADE LITTLE CHANGE TO THE WEEKEND AS UPPER LOW STAYS OUT WEST AND SHOULD KEEP PRECIPITATION MAINLY ACROSS THE WESTERN HIGH PLAINS. BUT DID REMOVE POPS FOR SATURDAY AND LATER SHIFT MAY NEED TO CONSIDER REMOVING POPS FOR SATURDAY NIGHT AND EVEN SUNDAY AS 00Z ECMWF KEEPS UPPER SYSTEM OUT WEST THROUGH SUNDAY. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, May 1, 5:14 AM CDT, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 514 AM CDT TUE MAY 1 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-021015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 514 AM CDT TUE MAY 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE LIKELY ALONG AND SOUTH OF INTERSTATE 70 TODAY AND TONIGHT. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS NORTH OF INTERSTATE 70 THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLOW MOVING WEATHER SYSTEM WILL CONTINUE TO BRING CHANCES OF THUNDERSTORMS TO THE AREA THROUGH FRIDAY. SOME OF THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL MAINLY SOUTH OF INTERSTATE 70 THROUGH THURSDAY. RUNOFF FROM THE THUNDERSTORMS MAY PRODUCE PONDING OF WATER IN LOW LYING AREAS AND SIGNIFICANT WITHIN BANK RISES IN STREAMS AND CREEKS. THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE AREA SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH TO THE NATIONAL WEATHER SERVICE IN TOPEKA.
In the hours before
Local storm report, May 1, 10:39 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
1039 AM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM FLASH FLOOD WESTMORELAND 39.40N 96.42W
05/01/2007 POTTAWATOMIE KS LAW ENFORCEMENT
WATER FLOWING OVER FLUSH ROAD. TRAFFIC IMPEDED BY WATER
FLOWING OVER ROADWAY.
0958 AM FLASH FLOOD LOUISVILLE 39.25N 96.31W
05/01/2007 POTTAWATOMIE KS LAW ENFORCEMENT
CORRECTION TO PREVIOUS LSR...PEOPLE HAVE BEEN PREPARED
FOR EVACUATION IN THE EVENT THE ROCK CREEK OVER FLOWS ITS
BANKS.
&&
BYRNELocal storm report, May 1, 10:57 AM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1057 AM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 6 ESE MANHATTAN 39.15N 96.47W
05/01/2007 RILEY KS EMERGENCY MNGR
WATER REPORTED FLOWING OVER K18 JUST WEST OF ZEANDALE.
DEEP CREEK ALSO REPORTED OUT OF ITS BANKS NEAR ZEANDALE.
&&
BYRNELocal storm report, May 1, 11:03 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TOPEKA KS
1103 AM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 6 ESE MANHATTAN 39.15N 96.47W
05/01/2007 RILEY KS EMERGENCY MNGR
DEEP CREEK REPORTED OUT OF ITS BANKS NEAR ZEANDALE.
&&
BYRNELocal storm report, May 1, 1:37 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
137 PM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FUNNEL CLOUD 4 N WILSEY 38.69N 96.68W
05/01/2007 MORRIS KS LAW ENFORCEMENT
NUMEROUS REPORTS OF FUNNEL CLOUDS OBSERVED BY PUBLIC AND
LAW ENFORCEMENT NORTH OF WILSEY.
0122 PM FUNNEL CLOUD 6 W WILSEY 38.64N 96.79W
05/01/2007 MORRIS KS TRAINED SPOTTER
SPOTTER OBSERVED 3 FUNNELS HALF WAY TO THE GROUND 1/2
MILE SOUTH OF DELEVAN NEAR MILE MARKER 333 ON HWY 56.
0132 PM FUNNEL CLOUD 3 SE LATIMER 38.71N 96.81W
05/01/2007 MORRIS KS LAW ENFORCEMENT
2 FUNNELS REPORTED NEAR LATIMER
&&
BYRNELocal storm report, May 1, 2:04 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
204 PM CDT TUE MAY 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TORNADO 1 N ALMA 39.03N 96.29W
05/01/2007 WABAUNSEE KS FIRE DEPT/RESCUE
TORNADO TOUCHED DOWN 2 MILES SOUTH OF INTERSTATE 70 NEAR
ALMA.
&&
BYRNESpecial weather statement, May 1, 2:14 PM CDT, 19 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 214 PM CDT TUE MAY 1 2007 KSZ024-026-039-012000- JACKSON-JEFFERSON-SHAWNEE- 214 PM CDT TUE MAY 1 2007 THROUGH 300 PM CDT...STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE WEST AT 20 MPH ACROSS PORTIONS OF NORTHERN JEFFERSON... NORTHERN SHAWNEE AND SOUTHEAST JACKSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL. FUNNEL CLOUDS MAY ALSO DEVELOP WITH THESE STORMS. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE VALLEY FALLS...OZAWKIE...MERIDEN...HOYT AND SILVER LAKE. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED. STARK
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 9:00 AM CDT | Flash Flood Warning | TOP | Pottawatomie | 4 hr |
| May 1, 1:25 PM CDT | Tornado Warning | TOP | Morris | 35 min |
| May 1, 1:58 PM CDT | Tornado Warning | TOP | Wabaunsee | 32 min |
| May 1, 3:04 PM CDT | Tornado Warning | TOP | Shawnee, Wabaunsee | 41 min |
| May 1, 3:11 PM CDT | Tornado Warning | TOP | Jackson, Jefferson | 49 min |
| May 1, 4:27 PM CDT | Flash Flood Warning | TOP | Shawnee, Wabaunsee | 3 hr |
Nearby
Tornado Warnings in Kansas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.